MAUDE Adverse Event Report: CARDINAL HEALTH D.R. 203 II LTD CV SPLIT SHEET WITH VELCRO; DRAPE, SURGICAL

CARDINAL HEALTH D.R. 203 II LTD CV SPLIT SHEET WITH VELCRO; DRAPE, SURGICAL
Model Number 9157
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history review was performed for lot number 20jar092, product code 9157 and no discrepancies were found related to this failure mode reported.All quality assurance testing performed during the manufacturing process was acceptable and met all specification requirements.No unusual occurrences are noted.The sample was not returned for investigation; therefore, an evaluation of the complaint product for deficiency of construction could not be performed.The issue could be associated with a recent change made to the product design but without the sample, the root cause would be unknown.If a sample is received at a later date, a follow up report will be made.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, but we will continue to monitor the trend of this type of incident.
 
Event or Problem Description
Customer reported the drape is thinner in all areas.During an open heart procedure when trying to open the velcro in the pockets, the velcro stayed closed and tore the drape.Customer stated non-perforating instruments that secure tubing to the drape tore the drape and separated the layers and the weight of one surgical instrument is enough to shred the drape; add one line of tubing and it will fall to the floor.The surgeon had to use an antibiotic irrigation for the open chest to hopefully prevent sternal infection.Customer could not determine which they administered, either kefzol 2gm or vancomycin 1gm.No demographics were provided.No further issue to patient was reported post-op.
 
Additional Manufacturer Narrative
Supplemental report is being filed since a gown for catalog number 39157 cv split sheet with velcro was returned with the original package for investigation after the initial mdr was filed.According to visual inspection test it was revealed that the drape was manufactured according to the current specification requirements, no non-conformity was observed in the velcro assembly.A review of manufacturing assembly and test instructions was conducted to determine if a potential deviation might occur during the glue application process.After review, it was determined that procedures are not clear and does not explain the correct way to apply the glue on the velcro.Root cause could have occurred during manufacturing if the operator applied excess glue on the velcro.If excess glue is applied, glue may come out from the velcro causing the velcro to be unable to separate.Per specification requirements, two hot melt adhesive glue dots 1/4" in diameter must be applied to assemble the velcro and the operator may have applied a glue line instead.Operators working on the manufacturing line were properly re-trained and certified to perform these tasks.The complaint information was informed to the relevant sectors for their awareness.We will continue to monitor the trend of this type of incident.

Brand Name
CV SPLIT SHEET WITH VELCRO
Common Device Name
DRAPE, SURGICAL
Manufacturer (Section D)
CARDINAL HEALTH D.R. 203 II LTD
zona franca las americas km22,
santo domingo
DR 
MDR Report Key11616433
Report Number1423537-2021-00621
Device Sequence Number3920010
Product Code PUI
UDI-Device Identifier10885380164064
UDI-Public10885380164064
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9157
Device Catalogue Number9157
Device Lot Number20JAR092
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;